Alert archive / Minnesota / River Flood Warnings in 2025
River Flood Warning 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Jun 23, 2025, 9:58 AM CDT for Redwood County, Renville County, Minnesota. It took effect at Jun 24, 2025, 4:00 PM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2025, 9:58 AM CDT (14:58 UTC)
- In effect from
- Jun 24, 2025, 4:00 PM CDT
- Expired
- Jun 25, 2025, 10:22 PM CDT
- In force
- 30 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Redwood County, MN, Renville County, MN
The radar
The Minneapolis radar (KMPX), 120 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Minnesota River near Morton (MTNM5). The gauge peaked at 22.60 ft at Jun 26, 2025, 10:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05316580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
604
WGUS43 KMPX 231458
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
958 AM CDT Mon Jun 23 2025
...The National Weather Service in the Twin Cities has issued a
Flood Warning for the following rivers in Minnesota...
Minnesota River at Morton affecting Renville and Redwood Counties.
.The gage at Morton will continue to rise as increase flow from
upstream arrives over the next 48 hours. Additionally, expected
rainfall Wednesday through Thursday could prolong or potentially
worsen ongoing flooding issues.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
MNC127-129-240600-
/O.NEW.KMPX.FL.W.0004.250624T2100Z-250627T1200Z/
/MTNM5.1.ER.250624T2100Z.250625T1800Z.250626T1800Z.NO/
958 AM CDT Mon Jun 23 2025
...FLOOD WARNING IN EFFECT FROM TUESDAY AFTERNOON TO FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Minnesota River at Morton.
* WHEN...From Tuesday afternoon to Friday morning.
* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in
North Redwood.
* ADDITIONAL DETAILS...
- At 900 AM CDT Monday, the stage was 19.8 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 21.3 feet early Wednesday
afternoon. It will then fall below flood stage early Thursday
afternoon.
- Flood stage is 21.0 feet.
- Flood History...This crest compares to a previous crest of
21.4 feet on 05/31/2004.
&&
LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
4457 9504 4457 9502 4455 9496 4453 9492
4452 9487 4448 9487 4450 9491 4452 9496
4454 9505 4455 9509 4457 9513
$$
CTG5 follow-up statements
978
WGUS83 KMPX 240139
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
839 PM CDT Mon Jun 23 2025
...The Flood Warning is extended for the following rivers in
Minnesota...
Minnesota River at Morton affecting Redwood and Renville Counties.
...The Flood Warning continues for the following rivers in
Minnesota...
Minnesota River at Montevideo affecting Chippewa, Yellow Medicine
and Lac qui Parle Counties.
.Higher than normal flows will continue along the Minnesota River
this week with another round of rain on the way. Overall mostly
action stage along the river with Morton and Montevideo forecast to
or observed just above minor flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
MNC127-129-241645-
/O.EXT.KMPX.FL.W.0004.250626T0000Z-000000T0000Z/
/MTNM5.1.ER.250626T0000Z.250626T1200Z.000000T0000Z.NO/
839 PM CDT Mon Jun 23 2025
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY EVENING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Minnesota River at Morton.
* WHEN...From Wednesday evening until further notice.
* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in
North Redwood.
* ADDITIONAL DETAILS...
- At 700 PM CDT Monday, the stage was 19.8 feet.
- Forecast...The river is expected to rise above flood stage
Wednesday evening and continue rising to a crest of 21.2 feet
Thursday morning.
- Flood stage is 21.0 feet.
- Flood History...This crest compares to a previous crest of
21.4 feet on 05/31/2004.
&&
LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
4457 9504 4457 9502 4455 9496 4453 9492
4452 9487 4448 9487 4450 9491 4452 9496
4455 9509 4457 9513
$$
MNC023-073-173-241645-
/O.CON.KMPX.FL.W.0003.000000T0000Z-000000T0000Z/
/MVOM5.1.ER.250622T1330Z.250624T1800Z.000000T0000Z.NO/
839 PM CDT Mon Jun 23 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River at Montevideo.
* WHEN...Until further notice.
* IMPACTS...At 14.0 feet, Low lying areas and some roads along the
river begin flooding, along with some basements of houses along
the river.
* ADDITIONAL DETAILS...
- At 800 PM CDT Monday, the stage was 14.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 800 PM CDT Monday was 14.9 feet.
- Forecast...The river is expected to rise to a crest of 15.0
feet early tomorrow afternoon.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
15.0 feet on 03/24/1966.
&&
LAT...LON 4503 9578 4498 9571 4494 9571 4493 9568
4491 9563 4488 9567 4489 9568 4489 9572
4492 9574 4493 9577 4494 9581 4498 9585
$$
NDC715
WGUS83 KMPX 241634
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
1134 AM CDT Tue Jun 24 2025
...The Flood Warning is extended for the following rivers in
Minnesota...
Minnesota River at Morton affecting Redwood and Renville Counties.
...The Flood Warning continues for the following rivers in
Minnesota...
Minnesota River at Montevideo affecting Yellow Medicine, Lac qui
Parle and Chippewa Counties.
.Higher than normal flows will continue along the Minnesota River
this week with another round of rain on the way. Overall mostly
action stage along the river with Morton and Montevideo forecast to
or observed just above minor flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
MNC127-129-250745-
/O.EXT.KMPX.FL.W.0004.250626T0600Z-000000T0000Z/
/MTNM5.1.ER.250626T0600Z.250629T1200Z.000000T0000Z.NO/
1134 AM CDT Tue Jun 24 2025
...FLOOD WARNING NOW IN EFFECT FROM LATE WEDNESDAY NIGHT UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Minnesota River at Morton.
* WHEN...From late Wednesday night until further notice.
* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in
North Redwood.
* ADDITIONAL DETAILS...
- At 1000 AM CDT Tuesday, the stage was 19.7 feet.
- Forecast...The river is expected to rise above flood stage
early Thursday morning and continue rising to 22.0 feet
Sunday morning. Additional rises are possible thereafter.
- Flood stage is 21.0 feet.
- Flood History...This crest compares to a previous crest of
21.9 feet on 04/04/2007.
&&
LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
4457 9504 4457 9502 4455 9496 4453 9492
4452 9487 4448 9487 4450 9491 4452 9496
4455 9509 4457 9513
$$
MNC023-073-173-250745-
/O.CON.KMPX.FL.W.0003.000000T0000Z-000000T0000Z/
/MVOM5.1.ER.250622T1330Z.250624T1600Z.000000T0000Z.NO/
1134 AM CDT Tue Jun 24 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River at Montevideo.
* WHEN...Until further notice.
* IMPACTS...At 14.0 feet, Low lying areas and some roads along the
river begin flooding, along with some basements of houses along
the river.
* ADDITIONAL DETAILS...
- At 1100 AM CDT Tuesday, the stage was 15.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1100 AM CDT Tuesday was 15.1 feet.
- Forecast...The river is expected to remain steady above flood
stage at 15.0 feet.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
15.1 feet on 04/08/2006.
&&
LAT...LON 4503 9578 4498 9571 4494 9571 4493 9568
4491 9563 4488 9567 4489 9568 4489 9572
4492 9574 4493 9577 4494 9581 4498 9585
$$
CTG403
WGUS83 KMPX 250127
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
827 PM CDT Tue Jun 24 2025
...The Flood Warning is extended for the following rivers in
Minnesota...
Minnesota River at Morton affecting Renville and Redwood Counties.
...The Flood Warning continues for the following rivers in
Minnesota...
Minnesota River at Montevideo affecting Yellow Medicine, Chippewa
and Lac qui Parle Counties.
.Higher than normal flows will continue along the Minnesota River
this week with another round of rain on the way. Overall mostly
action stage along the river with Morton and Montevideo forecast to
or observed just above minor flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
MNC127-129-251630-
/O.EXT.KMPX.FL.W.0004.250627T1200Z-000000T0000Z/
/MTNM5.1.ER.250627T1200Z.250629T0600Z.000000T0000Z.NO/
827 PM CDT Tue Jun 24 2025
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Minnesota River at Morton.
* WHEN...From Friday morning until further notice.
* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in
North Redwood.
* ADDITIONAL DETAILS...
- At 700 PM CDT Tuesday, the stage was 19.7 feet.
- Forecast...The river is expected to rise above flood stage
Friday morning and continue rising to a crest of 21.7 feet
early Sunday morning.
- Flood stage is 21.0 feet.
- Flood History...This crest compares to a previous crest of
21.9 feet on 04/04/2007.
&&
LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
4457 9504 4457 9502 4455 9496 4453 9492
4452 9487 4448 9487 4450 9491 4452 9496
4455 9509 4457 9513
$$
MNC023-073-173-251630-
/O.CON.KMPX.FL.W.0003.000000T0000Z-000000T0000Z/
/MVOM5.1.ER.250622T1330Z.250625T0100Z.000000T0000Z.NO/
827 PM CDT Tue Jun 24 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River at Montevideo.
* WHEN...Until further notice.
* IMPACTS...At 14.0 feet, Low lying areas and some roads along the
river begin flooding, along with some basements of houses along
the river.
* ADDITIONAL DETAILS...
- At 800 PM CDT Tuesday, the stage was 15.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 800 PM CDT Tuesday was 15.1 feet.
- Forecast...The river is expected to remain steady above flood
stage at 15.1 feet.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
15.1 feet on 04/14/1998.
&&
LAT...LON 4503 9578 4498 9571 4494 9571 4493 9568
4491 9563 4488 9567 4489 9568 4489 9572
4492 9574 4493 9577 4494 9581 4498 9585
$$
NDC985
WGUS83 KMPX 250200
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
900 PM CDT Tue Jun 24 2025
...The Flood Warning continues for the following rivers in
Minnesota...
Minnesota River at Montevideo affecting Lac qui Parle, Yellow
Medicine and Chippewa Counties.
Minnesota River at Morton affecting Redwood and Renville Counties.
.With widespread rain on the way for the next couple days, we expect
to see a gradual increase in flow over the mainstem Minnesota River.
As such, flooding is expected to continue until we see a prolonged
period of dry weather. The expectation with the upcoming rainfall is
several other forecast points eventually reaching action and or
flood stage over the next several days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
&&
MNC023-073-173-251700-
/O.CON.KMPX.FL.W.0003.000000T0000Z-000000T0000Z/
/MVOM5.1.ER.250622T1330Z.250625T0100Z.000000T0000Z.NO/
900 PM CDT Tue Jun 24 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River at Montevideo.
* WHEN...Until further notice.
* IMPACTS...At 14.0 feet, Low lying areas and some roads along the
river begin flooding, along with some basements of houses along
the river.
* ADDITIONAL DETAILS...
- At 800 PM CDT Tuesday, the stage was 15.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 800 PM CDT Tuesday was 15.1 feet.
- Forecast...The river is expected to remain steady above flood
stage at 15.1 feet.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
15.1 feet on 04/14/1998.
&&
LAT...LON 4503 9578 4498 9571 4494 9571 4493 9568
4491 9563 4488 9567 4489 9568 4489 9572
4492 9574 4493 9577 4494 9581 4498 9585
$$
MNC127-129-251700-
/O.CON.KMPX.FL.W.0004.250627T1200Z-000000T0000Z/
/MTNM5.1.ER.250627T1200Z.250629T0600Z.000000T0000Z.NO/
900 PM CDT Tue Jun 24 2025
...FLOOD WARNING REMAINS IN EFFECT FROM FRIDAY MORNING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Minnesota River at Morton.
* WHEN...From Friday morning until further notice.
* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in
North Redwood.
* ADDITIONAL DETAILS...
- At 800 PM CDT Tuesday, the stage was 19.7 feet.
- Forecast...The river is expected to rise above flood stage
Friday morning and continue rising to a crest of 21.7 feet
early Sunday morning.
- Flood stage is 21.0 feet.
- Flood History...This crest compares to a previous crest of
21.9 feet on 04/04/2007.
&&
LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
4457 9504 4457 9502 4455 9496 4453 9492
4452 9487 4448 9487 4450 9491 4452 9496
4455 9509 4457 9513
$$
TDH758
WGUS83 KMPX 260322
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
1022 PM CDT Wed Jun 25 2025
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Minnesota River at Morton affecting Renville and Redwood Counties.
.A new Flood Warning will be issued shortly.
MNC127-129-260430-
/O.CAN.KMPX.FL.W.0004.250627T1200Z-250626T0322Z/
/MTNM5.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1022 PM CDT Wed Jun 25 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Minnesota River at Morton.
* ADDITIONAL DETAILS...
- At 900 PM CDT Wednesday, the stage was 20.7 feet. A new
warning will be issued shortly.
- Forecast...No forecast is available for this location.
&&
LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
4457 9504 4457 9502 4455 9496 4453 9492
4452 9487 4448 9487 4450 9491 4452 9496
4455 9509 4457 9513
$$
BorghoffWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Jun 23, 6:47 AM CDT, 3 hours 11 minutes earlier. Its key messages:
- Extreme heat has ended with temperatures returning to near or slightly below average this week.
- A few strong storms possible this afternoon across southeast Minnesota into western Wisconsin.
- Stormy pattern returns for the middle of the week, with heavy rain possible.
Area forecast discussion, Jun 23, 6:47 AM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 647 AM CDT Mon Jun 23 2025 .KEY MESSAGES... - Extreme heat has ended with temperatures returning to near or slightly below average this week. - A few strong storms possible this afternoon across southeast Minnesota into western Wisconsin. - Stormy pattern returns for the middle of the week, with heavy rain possible. && .DISCUSSION... Issued at 306 AM CDT Mon Jun 23 2025 The main story for today is a cold front which has reached near I-35 early this morning and will push into western Wisconsin and southeast Minnesota through the day. This front has brought an end to the extreme heat and will usher in much more comfortable temperatures for most of the week, with highs generally in the middle to upper 70s and lows in the 50s and 60s through Thursday. This front has also been responsible for scattered showers and storms overnight with the bulk of the forcing shifting into northeast MN early this morning. Another round of storms will likely fire along the front later this afternoon as it enters far southern Minnesota and into western and central Wisconsin. A few storms may clip eastern portions of the local forecast area around Red Wing and Eau Claire, but most of this activity should stay focused further south and east into Iowa and southern Wisconsin. The surface frontal boundary will eventually stall near I-80 on Tuesday and then slowly lift back north toward I-90 by Wednesday evening. Meanwhile several disturbances will track across the area within broad southwesterly upper flow, which will likely set the stage for a rather active thunderstorm pattern through the middle of the week. Given the relative subtle and transient nature of these disturbances, timing exact rain chances will be tricky, with several chances for storms likely between roughly midnight Tuesday night through midnight Thursday. Ingredients for heavy rain rates are looking impressive, particularly Wednesday night when precipitable water values could approach 2 inches and thermal/moisture profiles look very favorable for tropical-like rainfall rates. This could lead to several inches of rain in some areas, particularly if/where any training of storms occur, which appears possible. Will need to keep an eye on how things evolve through the week to get a more detailed idea of the heavy rain and flooding threat, as well as any severe thunderstorm potential. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 616 AM CDT Mon Jun 23 2025 As a cold front continues to make steady progress eastward across MN and into WI, scattered SHRA/TSRA will accompany and lead the front on its way east. MVFR conditions are likely with the precip and post-front, lasting into the late morning and early afternoon hours before VFR/clearing conditions return. Winds will remain generally NW, with speeds in the 10-15kt range with higher gusts. KMSP...Light sprinkles/showers will move across the field in the first hour then the heavier rainfall with a few embedded thunderstorms will move across the field, in the 13z-16z timeframe. MVFR conditions will likely accompany the SHRA/TSRA across MSP. Clearing conditions and lighter winds are expected from the afternoon hours onward with no additional precipitation for the remainder of this TAF duration. /OUTLOOK FOR KMSP/ WED...SHRA/MVFR. Chc TSRA. Wind E 5-15kts. THU...SHRA/MVFR. Chc TSRA. Wind E 5-15kts. FRI...VFR. Wind variable 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...DPH AVIATION...JPC
Hazardous weather outlook, Jun 23, 3:59 AM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 359 AM CDT Mon Jun 23 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 240900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 359 AM CDT Mon Jun 23 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Scattered thunderstorms are possible across southern and eastern Minnesota into western Wisconsin this afternoon. A few storms may be strong to severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Multiple rounds of showers and thunderstorms are likely Tuesday through Thursday. Some storms may produce heavy rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:19 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 11 min |
| Jun 23, 12:31 AM CDT | Special Weather Statement | MPX | Douglas, Pope | 29 min |
| Jun 23, 12:36 AM CDT | Special Weather Statement | MPX | Stevens | 24 min |
Nearby
River Flood Warnings in Minnesota, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.